MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Codes Perivalvular Leak (1457); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); Transvalvular Pressure Gradient Increased (4854)
Date of Event 12/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted as a foreign event since a device malfunction cannot be excluded based on the available information.The manufacturer will submit a follow report upon receipt of any new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of a perceval s valve explant that occurred on the first post-operative day due to a paravalvular leak (pvl) and increased gradients (40 mmhg).Reportedly, the prosthesis was implanted during an isolated avr surgery, with no difficulties encountered in collapsing and positioning the device according to the information received, post-dilation of the inflow ring was performed after the complete deployment of the prosthesis, as prescribed by the ifu, and no complications were experienced during the surgery.Based on the information received, the patient's native valve was tricuspid and steno-insufficient, with predominant aortic stenosis.Although the annulus geometry was not abnormal, there was some degree of calcification of the mitral annulus.As reported, the day after surgery it was decided to reintervene on the patient and replace the perceval valve with a conventional bioprosthesis (corcym crown 21 mm) due to the paravalvular leak and increased pressure gradients, which left the patient in critical condition.The coronary arteries were reported to be permeable.According to the medical judgement received, the pvl was caused by a deformation of the perceval stent, confirmed through fluoroscopic imaging, which was induced by a calcium protrusion that was not deemed necessary to remove during surgery.As per additional information received, during the replacement surgery, the patient experienced difficulty exiting the extracorporeal circulation (cpb), leading to a double coronary bypass to address a potential myocardial ischemia event.As reported, the patient is currently ventilated through a tracheostomy and sedated with dexmedetomidine.Hemodynamic and inflammatory parameters are controlled.Complications include a subdural subacute hematoma of small to medium size, which does not currently require drainage, and multiple microhemorrhages in the frontal lobe.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer will submit an additional follow up report upon receipt of any new information or at the completion of the investigation.
 
Event or Problem Description
The manufacturer was notified of a perceval s valve explant that occurred on the first post-operative day due to a paravalvular leak (pvl) and increased gradients (40 mmhg).Reportedly, the prosthesis was implanted during an isolated avr surgery, with no difficulties encountered in collapsing and positioning the device.According to the information received, post-dilation of the inflow ring was performed after the complete deployment of the prosthesis, as prescribed by the ifu, and no complications were experienced during the surgery.Based on the information received, the patient's native valve was tricuspid and steno-insufficient, with predominant aortic stenosis.Although the annulus geometry was not abnormal, there was some degree of calcification of the mitral annulus.As reported, the day after surgery it was decided to reintervene on the patient and replace the perceval valve with a conventional bioprosthesis (corcym crown 21 mm) due to the paravalvular leak and increased pressure gradients, which left the patient in critical condition.The coronary arteries were reported to be permeable.According to the medical judgement received, the pvl was caused by a deformation of the perceval stent, confirmed through fluoroscopic imaging, which was induced by a calcium protrusion that was not deemed necessary to remove during surgery.As per additional information received, during the replacement surgery, the patient experienced difficulty exiting the extracorporeal circulation (cpb), leading to a double coronary bypass to address a potential myocardial ischemia event.Reportedly, as of (b)(6) 2024.The patient was ventilated through a tracheostomy and sedated with dexmedetomidine.Hemodynamic and inflammatory parameters were controlled.Complications included a subdural subacute hematoma of small to medium size, which was not requiring drainage at that time, and multiple microhemorrhages in the frontal lobe.As per further information received, the patient passed away on (b)(6) 2025.The manufacturer is following up with the site to retrieve additional details on the patient course and reason for patient's death.
 
Additional Manufacturer Narrative
The perceval valve involved in this event was returned to the manufacturer for analysis and was received in a plastic jar for specimen filled with unknown liquid.The prosthesis appeared in good storage conditions.After decontamination with formalin treatment, the visual inspection, including dimensional verification, confirmed the absence of any macroscopic anomalies and/or pre-existing defects.In order to attempt to reproduce the reported event, a replication of the collapsing phases was performed using the returned valve pvs 21/s and a demo accessory kit.No problems were encountered during the simulation and the replication was completed with a good result.During the simulation of the valve deployment in silicon aortic root #21, no problems were encountered in the release and ballooning phases: the sealing at the annulus level was guaranteed; thus, the valve remained fixed within the annulus.Then, after inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.As an additional test, an external radial force was applied to localized areas to attempt to induce a deformation of the stent component.As a worst-case scenario, the areas between the posts, corresponding to the sinusoidal structures and in front of the respective leaflets, were selected as targets for the application of the force.This test, although empirical, demonstrates that the deformation occurs only following the application of a radial force concentrated in a limited area.Based on our experience, nitinol structures, as in the case of the perceval stent, have a good ability to return to the original geometric configuration.In this specific case, this behavior was confirmed, thus excluding possible quality issues of the stent structure.Based on the analyses carried out, it is possible to exclude any relationship between the reported issue and the quality of the returned device.The visual inspection of the returned prosthesis did not reveal any pre-existing defects.Dimensional verification confirmed that the returned pvs 21/s valve meets specifications.The collapsing replication did not indicate any procedural difficulties.The deployment simulation of the returned valve did not reveal any anomalies, and the prosthesis was well deployed and stably fixed.No paravalvular leaks were observed during the static leak test simulation, further confirming the stability of the positioning and sealing performance.The additional test to induce deformation of the stent excluded any quality issues with the nitinol component.Based on the above, the most reasonable cause of the reported event may be associated with anatomical aspects of the implantation site (e.G., calcium protrusion), confirming the initial evaluation from the implanting surgeon.
 
Event or Problem Description
The manufacturer was notified of a perceval s valve explant that occurred on the first post-operative day due to a paravalvular leak (pvl) and increased gradients (40 mmhg).Reportedly, the prosthesis was implanted during an isolated avr surgery, with no difficulties encountered in collapsing and positioning the device.According to the information received, post-dilation of the inflow ring was performed after the complete deployment of the prosthesis, as prescribed by the ifu, and no complications were experienced during the surgery.Based on the information received, the patient's native valve was tricuspid and steno-insufficient, with predominant aortic stenosis.Although the annulus geometry was not abnormal, there was some degree of calcification of the mitral annulus.A pre-operative study of the case had been made through ct scan.As reported, the day after surgery it was decided to reintervene on the patient and replace the perceval valve with a conventional bioprosthesis (corcym crown 21 mm) due to the paravalvular leak and increased pressure gradients, which left the patient in critical condition.The coronary arteries were reported to be permeable.According to the medical judgement received, the pvl was caused by a deformation of the perceval stent, confirmed through fluoroscopic imaging, which was induced by a calcium protrusion that was not deemed necessary to remove during the surgery.As per additional information received, during the replacement surgery, the patient experienced difficulty in weaning off extracorporeal circulation (cpb), necessitating a double coronary bypass to address a potential myocardial ischemia event but was ultimately transferred to icu in good hemodynamic conditions.Reportedly, as of (b)(6) 2024 the patient was ventilated through a tracheostomy and sedated with dexmedetomidine.Hemodynamic and inflammatory parameters were controlled.Complications included a subdural subacute hematoma of small to medium size, which was not requiring drainage at that time, and multiple microhemorrhages in the frontal lobe.As per further information received, the patient passed away on (b)(6) 2025 because of multiorgan failure.The manufacturer received a medical judgment indicating that the crown prosthesis ultimately implanted in the patient can be excluded as a cause or contributory factor to the patient¿s death.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key21054964
Report Number3004478276-2025-00109
Device Sequence Number12957554
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250325
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/13/2025
02/17/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/11/2025
03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale